Page 1 of 2 12 LastLast
Results 1 to 10 of 11

Thread: Amitriptyline side effect or Pred withdrawal?

  1. #1
    Join Date
    Aug 2011
    Location
    Wellington, NZ
    Posts
    167
    Thanks
    80
    Thanked 34 Times in 28 Posts

    Question Amitriptyline side effect or Pred withdrawal?

    Since my new rheumy thinks I have Fibro, not lupus, I've been weaning off the prednisone and started a very low dose of amitriptyline (just 5Mg daily - I'm already on medication for bipolar disorder and have to be careful with levels.)
    I was only on 5Mg of pred anyway so not a lot to come off, just dropping 1Mg every 2 weeks a advised.

    Around the time I started this whole med change I have developed a type of numbness at the front of my head, sometimes reaching down to my eyebrows. The skin isn't numb, it's like underneath is numb. There's a feeling of pressure, it all started with me thinking I had my sun glasses on my head all of the time but I didn't! It's a big patch, from ear to ear, over the top. It's worse when I lay down on my back.

    Does anyone know if this is a side effect of amitriptyline (can't find anything myself) or perhaps a withdrawal effect from pred. It's driving me cuckoo!
    I spent 2 years travelling Australia. Check out my travel blog at http://travelpod.com/members/helenlear

  2. #2
    Join Date
    May 2012
    Location
    Northern Rockies
    Posts
    284
    Thanks
    71
    Thanked 168 Times in 95 Posts

    Default

    I have never had that particular sensation from amitriptyline, but I do know that amitriptyline can have sometimes strange side effects. I am on it, and it gives me muscle jerks, which weren't even listed as a possible side-effect, but they're definitely from the drug.

    If the sensation continues, I'd just call your doctor's office and let him or her know.

  3. The Following User Says Thank You to Derrie For This Useful Post:

    Shine (03-10-2013)

  4. #3
    Join Date
    Sep 2011
    Location
    Amarillo, Texas
    Posts
    477
    Blog Entries
    1
    Thanks
    34
    Thanked 138 Times in 112 Posts

    Default

    Like Derrie I had severe muscle jerks. Also my limbs were numbs, night terrors, my eyes would twitch too. I don't know but for me amitriptyline had a lot of side effects and they scared me. Call your doctor, all medication works differently for everyone.

  5. The Following User Says Thank You to Mica For This Useful Post:

    Shine (03-10-2013)

  6. #4
    Join Date
    May 2010
    Posts
    980
    Thanks
    57
    Thanked 309 Times in 250 Posts

    Default

    I did similar to what you describe there Shine, but mine went down the back of the skull, thru the neck & spine, and into the shoulders, and went with a really bad brain fog. Mine was mostly caused by low thyroid and low vitamin D, of which the lupus was probably the root cause. The doc has gotten my B levels up with monthly injections, and my thyroid med was increased. I only had one side effect from the amitriptyline, and that was it'd take forever to get a pee stream going, after having taken the ami for a few months. Otherwise, I'd like to still be on it... All I do when I ween down on pred is get cranky... lol - and I don't even hardly notice a difference of 5mg anymore, much less one...
    "There but for the grace of God, go I."
    "... His mercy endureth for ever."

  7. The Following User Says Thank You to jmail For This Useful Post:

    Shine (03-10-2013)

  8. #5
    Join Date
    Aug 2011
    Location
    Wellington, NZ
    Posts
    167
    Thanks
    80
    Thanked 34 Times in 28 Posts

    Default

    My thyroid and vit d are fine (or they were on my last bloods a few months ago!)
    I'm wondering if it's nerve related as I've had some TN (or what I think is TN) recently and also sharp nerve pain in my arm. Not sure if it's med related or not as the TN was before these meds. Hmm, I suppose I should get on to the doctor to double check anyway. Sooooo many silly symptoms!
    I spent 2 years travelling Australia. Check out my travel blog at http://travelpod.com/members/helenlear

  9. #6
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Hi Shine,

    This is weird, I sometimes have a similar feeling in my forehead, it feels " paralized", I can't raise my eyebrows or wrinkle my forehead. It only lasts a few minutes several times a day, but not every day.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  10. #7
    Join Date
    Aug 2011
    Location
    Wellington, NZ
    Posts
    167
    Thanks
    80
    Thanked 34 Times in 28 Posts

    Default

    Hi Debbie

    I can always move it..but I do get a paralysed feeling but it's more as though it takes extra effort to move it. Mine is always there but someone less bothersome than others. If I'm not busy today I'll give docs a ring...I'm going to sound a right idiot on the phone..."so I've got a numb head, only it's not numb..and I don't know if it's med related or not...it's feels paralysed but I can move it...erm"

    Have you discussed yours with a doc Debbie or have you had it anywhere else in your body?
    I spent 2 years travelling Australia. Check out my travel blog at http://travelpod.com/members/helenlear

  11. #8
    Join Date
    Dec 2007
    Location
    Edinburgh, Scotland
    Posts
    144
    Blog Entries
    1
    Thanks
    4
    Thanked 5 Times in 5 Posts

    Default

    When I was put on it it made both my arms numb which made for an interesting journey home from work that day ~lol~
    Hope you get sorted out, let us know how you get on calling the doctor!?
    x
    Numpty:- (num-p-tee) dialect, chiefly Scot, ~n. 1. a bumbling fool: one who is intellectually challenged. 2. widely known in Scotland as an MSP (Member of Scottish Parliament).

  12. #9
    Join Date
    Aug 2011
    Location
    Wellington, NZ
    Posts
    167
    Thanks
    80
    Thanked 34 Times in 28 Posts

    Default

    Numpty that sounds scary! Did your doc say what had caused it? Still not called my doc, waiting til I've got the money to go in should I need to.
    I spent 2 years travelling Australia. Check out my travel blog at http://travelpod.com/members/helenlear

  13. #10
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    Quote Originally Posted by Shine View Post
    Hi Debbie

    I can always move it..but I do get a paralysed feeling but it's more as though it takes extra effort to move it. Mine is always there but someone less bothersome than others. If I'm not busy today I'll give docs a ring...I'm going to sound a right idiot on the phone..."so I've got a numb head, only it's not numb..and I don't know if it's med related or not...it's feels paralysed but I can move it...erm"

    Have you discussed yours with a doc Debbie or have you had it anywhere else in your body?
    I only have it on my forehead and yes, I told the doctor, he told me to raise my eyebrows and off course I was able to at the moment. Isn't it always like that, we are fine, when we are at the doctors office. All he said was, to let him know if it keeps happening.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •